Statistics of waves propagating in a random medium

Eugene Kogan, Moshe Kaveh, Rene Baumgartner, Richard Berkovits

Research output: Contribution to journalArticlepeer-review

44 Scopus citations


The statistics of coherent radiation propagating in the random medium is analyzed in the framework of diagrammatic techniques. The distribution function for radiation intensity is calculated and it is shown that only for small values of intensity is the distribution function a simple exponential, as predicted by Rayleigh statistics. For larger values of intensity, the distribution function differs drastically from a simple exponential, and exhibits the asymptotic behavior of a stretched exponential. The results obtained are confirmed by numerical simulations.

Original languageEnglish
Pages (from-to)9404-9410
Number of pages7
JournalPhysical Review B
Issue number13
StatePublished - 1993


Dive into the research topics of 'Statistics of waves propagating in a random medium'. Together they form a unique fingerprint.

Cite this